Ashbt99September 29, 2018 at 5:49 pmPost count: 1
I was DX with Graves Feb 2018 after two years of doctors not know what was going on after my last baby. Have been on methimazole but Endocrinologist can not put me on the right dose ( if it exists) I had felt great Feb-August 6th. August 6th my hair started falling out, anxiousness slowly returned, tachycardia, weight loss, irritability and this time the worse …Insomnia . My labs were hypothyroid though so he reduced my methimazole dose from 20mg a day to 5mg a day) had two weeks of feeling better then last week symptoms back. When I called this time he just said he wanted to put me on Paxil and Klonipin for hyper adergneric symptoms. I tried to explain that I do not think this is anxiety that my symptoms are making me anxious and do not feel comfortable taking these at this time without further tests and studies. He gave me propanol and ambien and pretty much said my labs were ok so he would recheck again in November when he sees me again. I can’t live like this for another month. My husband is deployed and I have two small kids. I have gone to ER, primary care, and endocrinologist. Somthing is not right and I am feeling completely hopeless.KimberlyOnline FacilitatorOctober 1, 2018 at 5:26 pmPost count: 4274
Hello and welcome – we’re fellow patients here, but a couple of thoughts…
Do you have hard copies of your labs? That is helpful so that you can see for yourself where your TSH and T3/T4 are as compared to the “normal” range. Some doctors will dose based on TSH only, but that can remain suppressed early in the course of treatment and is not a good benchmark.
You obviously have a LOT on your plate with your husband deployed and two little ones, but if you can find another endocrinologist in your area, a second opinion might be helpful. You can check out the “looking for a doctor” thread in the announcements section of the forum.
The symptoms of Graves’ can often mimic those of issues like depression and anxiety disorders. Sometimes there *is* a separate issue that needs treatment, but in other cases, the symptoms will resolve once thyroid levels stabilize. This video from our 2012 conference in San Diego might be of interest.
Wishing you and your family all the best – please keep us posted!lpilipenNovember 14, 2018 at 10:22 pmPost count: 1
Your message made me think of four things that might help.
First, since your GD started after your pregnancy I thought it might be related to that. The following website on thyrotoxicosis has pregnancy listed as a cause. If it is, maybe your treatment would be different?
Second, I’m also being treated under the VA system. Did you know that when you ask for an appointment you can request a different doctor? I had an endocrinologist that was young and arrogant. After struggling with him for a year I finally asked for a different doctor. When asked for a reason I stated that we had a “personality conflict”. It was true and they could not argue with it. They gave me an older woman who was very knowledgeable and much more sympathetic.
Third, have you had an iodine scan? I’m not sure what it is called, but they give you iodine (I had an injection) and then they scan you with an MRI or PET scan. The iodine goes into your thyroid gland so they can see what is going on. When you talk about your uneven symptoms it makes me wonder. Maybe this test would help.
Fourth, I’ve found that the Messaging system in the MyHealthyVet website is very helpful. When I had some difference in my status I messaged my doctor and asked for a blood test and a possible change in my dose. She authorized the blood test and after a couple messages back and forth, lowered my dose. I think they must monitor the messages somehow. They have a warning not to have urgent stuff, but they seem to answer promptly and courteously.
Finally, it made me sad when you said you feel hopeless. The military is like a big family! Talk to one of the other moms on your post or even talk to a woman when you shop at the commissary. They probably have been through something similar or know someone who has, that you can talk to. Having your husband on deployment when you have a baby can be really hard. You aren’t alone, reach out, there’s other moms out there who would care and can help you.
I hope that helps and that you feel better.emmteeNovember 18, 2018 at 4:53 pmPost count: 148
I agree with the others: Get copies of your labs (I track mine on a spreadsheet) and find a new doctor. And don’t give up! It took me a year to find my correct dose of methimazole, but then I did well on it for three years. It took me so long because I actually started at 20 mg and worked my way up to 60, then became very hypo. I had to taper down and then go off of it for a while. When I became hyper again, I started over again at a much lower dose (10 mg) and eventually settled at alternating 5 and 10 mg (breaking the tablets in half). I never had my antibodies tested, but my best guess is that they’re the reason for my sudden switch to hypo.
Unless you develop an allergy or side effects or something, you should eventually find your way to your correct dose. Good luck!
- You must be logged in to reply to this topic.